Search This Blog

Tuesday, December 10, 2013

The 'Fall' Fall

Every Fall it occurs. I should have known it was coming. The summer died in a slow wave of cool, with clouds moving in and weather changing hastily. Still I was signing myself up for activities and volunteer events. I had a great summer, full of energy and prosperity. I was working all summer, anywhere from 20-40 hours a week, and spending the rest of time dating, hanging with friends, playing guitar, riding horses, showing mini horses, and living. Then Fall hit. My life crumbled from beneath me just as the leaves did beneath my feet. The summer job ended abruptly, and my energy levels dropped. The Vitamin D I thought was working so well seems to be ineffective now. As the weeks went on, closer to snowfall, my symptoms returned one by one. I felt the fatigue, the sleep disturbances, ear ringing and pain, stomach pain/nausea, joint pain and muscle soreness/spasms. Still my condition has worsened, tendonitis, severe memory loss, brain fog, headaches, dizziness and lack of appetite. All the symptoms make it difficult to attend classes and think about my upcoming Winter season job. Today my doctor's appointment with my Lyme Specialist had me worried, as I did not know what else we did not try for medications and what could possibly be next. After a debate, he asked "What are we going to do with you?"

We decided to try a whole new treatment than the oral medicine I've been on the past two months. Instead of oral Doxy we will be doing IV Doxy, instead of Mepron we will be doing IV Clindamycin, stopping my Tindamax while my body adjusts to this major load on my system. These IV medicines will most likely beat the crap out of me, but the hope is to kill this bug once and for all so that I can move on to the next stage of my life after my last semester of High School this upcoming Spring.

So onward we venture into the cold months of a New England Winter with IV pole in tow. Hopefully my health will improve by the day and come next summer I will be able to head off into my next direction as my insurance ends.